MAUDE Adverse Event Report: INTERVASCULAR SAS HEMASHIELD GOLD KNITTED; VASCULAR POLYESTER GRAFT

INTERVASCULAR SAS HEMASHIELD GOLD KNITTED; VASCULAR POLYESTER GRAFT
Model Number M002020951080
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 01/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The review performed by our quality assurance supervisor indicated that the graft was processed and inspected according to procedures and was therefore released following acceptable quality inspections and tests.Specifically, no anomaly was evidenced in the collagen coating records.The review of the water permeability testing records of products coated on the same day as the complaint device indicated values well within product specifications.Please note that water permeability testing is recognized by international standard for vascular grafts as the test to address the risk of blood leakage.(b)(4).A retention sample coated on the same day and under the same conditions as the involved device underwent water permeability testing.The testing was supervised by our quality assurance supervisor.The test result indicated a value well within product specifications (< 5 ml/cm²/min).(b)(4).No conclusion can be drawn.However, all available information and testing performed would tend to indicate that the product was not defective.(b)(4).Please note that, as per the product instructions for use, the use of knitted vascular graft as a conduit for cannulation is not an approved indication.Indeed, hemashield gold knitted graft is indicated for use in the replacement or repair of arteries affected with aneurysmal or occlusive disease.
 
Event or Problem Description
During a cardiac surgery performed on (b)(6) 2017, the involved graft was used to cannulate the axillary artery for cardiopulmonary bypass.The graft was soaked with rifampicin before the case for about 10 minutes.It was reported that excessive weeping/bleeding through the graft was noticed during the procedure.

Brand Name
HEMASHIELD GOLD KNITTED
Common Device Name
VASCULAR POLYESTER GRAFT
Manufacturer (Section D)
INTERVASCULAR SAS
zi athelia 1
la ciotat cedex, 13705
FR  13705
MDR Report Key6303630
Report Number1640201-2017-00003
Device Sequence Number34249
Product Code MAL
UDI-Device Identifier00384401017363
UDI-Public00384401017363
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K954848
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 01/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date02/28/2021
Device Model NumberM002020951080
Device Catalogue NumberM002020951080
Device Lot Number16C16
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2017
Initial Report FDA Received Date02/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;